Tennessee, 2006Damaging Wind in Tennessee, July 14, 2006
July 14, 2006 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 14, 1:42 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 14, 1:42 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT FRI JUL 14 2006
.DISCUSSION...
SATELLITE SHOWS A MCV MOVING ACROSS SOUTHEAST MISSOURI THIS
AFTERNOON. TO THE SOUTH OF THE MCV...THERE IS A BOUNDARY THAT CAN
BE SEEN IN THE WIND FIELDS. THIS BOUNDARY WILL BE SLOWLY MOVING
THROUGH THE REGION TONIGHT AND INTO SATURDAY AND MAY HELP TO
TRIGGER A FEW ISOLATED THUNDERSTORMS. WET MICROBURST PARAMETERS ARE NOT
FAVORABLE FOR SEVERE WINDS AND FREEZING LEVEL/-20 ARE SO HIGH THAT
IT IS UNLIKELY THAT ANY STORMS WOULD REACH SEVERE
LIMITS...ALTHOUGH THEY COULD HAVE A GOOD DEAL OF LIGHTING AND
STRONG WIND GUSTS. HEAT ADVISORY TODAY LOOKS EXTREMELY WARRANTED
WITH MOST LOCATIONS APPROACHING 105 ON THE HEAT INDEX. WILL
CONTINUE THE HEAT ADVISORY UNTIL 7 PM WHEN VALUES SHOULD FALL WITH
LOSS OF DAYTIME HEATING. MAV GUIDANCE WHICH HAS HAD A GOOD HANDLE
ON THE DEW POINTS DOES NOT SHOW MUCH OF A DROP IN VALUES TOMORROW.
WITH 850 TEMPS STILL AROUND +20 AND NO INDICATIONS OF SIGNIFICANT
CLOUD COVER...PLANNING ON ANOTHER HEAT ADVISORY FOR SATURDAY
AFTERNOON. IF STORMS DO DEVELOP...EXPECT THEM TO REMAIN ISOLATED
TO SCATTERED AND TO PROVIDE RELIEF FOR SOME. OTHERWISE...HEAT
INDICES NEAR 105 ONCE AGAIN POSSIBLE.
BY SUNDAY...DEW POINTS MAY MIX DOWN JUST BELOW 70 IN THE
AFTERNOON. BUT WITH 850 TEMPS REMAIN AROUND +20...SUPPORTING
TEMPS IN THE UPPER 90S...HEAT INDICES WILL STILL REMAIN BETWEEN
100-105. SO...THE TRADE OFF FOR A LITTLE LESS HUMIDITY IS A LITTLE
MORE HEAT. 850- 500MB MEAN LAYER RH LOOKS DRY ENOUGH THAT
AFTERNOON CONVECTION SHOULD NOT BE AROUND OR AT BEST 10 PERCENT
COVERAGE FOR THE NEXT COUPLE DAYS. BY WEDNESDAY...GFS CONTINUES TO
SHOW SOME DEEPER LEVEL MOISTURE ROTATING AROUND THE HIGH PRESSURE
SYSTEM ANCHORED OVER THE SOUTHEAST U.S. ALSO...SLIGHTLY COOLER 850
TEMP (+18) MAY BE ROTATING AROUND. THIS MAY INCREASE THE CHANCES
FOR THUNDERSTORMS AND COOL DOWN THE WEATHER SOME.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR DUNKLIN-
PEMISCOT.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON(MS)-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE(MS)-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR ALCORN-
BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
HEAT ADVISORY FROM 10 AM TO 7 PM CDT SATURDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&
VALLEHazardous weather outlook, Jul 14, 2:10 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
310 PM CDT FRI JUL 14 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-152215-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
310 PM CDT FRI JUL 14 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM. HEAT INDICES WILL
CONTINUE TO RANGE BETWEEN 100 AND 105 DEGREES. THESE VALUES SHOULD
DECREASE AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A HEAT ADVISORY IS IN EFFECT FROM 10 AM UNTIL 7 PM SATURDAY. HEAT
INDEX VALUES ARE EXPECTED TO ONCE AGAIN BE BETWEEN 100 AND 105
DEGREES. HOT WEATHER IS EXPECTED TO CONTINUE THROUGH MID WEEK
ALONG WITH HEAT INDEX VALUES NEAR OR GREATER THAN 100 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VALLE
In the hours before
Local storm report, Jul 14, 3:24 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM EXCESSIVE HEAT TUPELO 34.26N 88.73W
07/13/2006 E105 F LEE MS NEWSPAPER
*** 1 FATAL *** A CONSTRUCTION WORKER, A MALE IN HIS
EARLY TO MIDDLE 40S, DIED DUE TO EXCESSIVE HEAT WHILE
WORKING AT A CHURCH ON WEST JACKSON STREET IN TUPELO.
HEAT INDICES AT THE TIME WERE CLOSE TO 105 DEGREES.
&&
JFBSpecial weather statement, Jul 14, 5:33 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
633 PM CDT FRI JUL 14 2006
TNZ048-150000-
LAUDERDALE TN-
633 PM CDT FRI JUL 14 2006
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAUDERDALE COUNTY.
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WINDS WAS LOCATED OVER EDITH AT 633 PM CDT...MOVING EAST AT
30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS THUNDERSTORM. STAY INSIDE UNTIL THE STORM PASSES.
PEOPLE IN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Lauderdale
- When
- July 14, 6:10 PM CST to 6:15 PM CST
- Where
- Lauderdale County, Ripley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.733, -89.550
A severe thunderstorm knocked down trees on Coffeshop Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 14 to 21, 20063 deaths · 306 injured · 4 events
- Heat in Texas, July 14 to 21, 20061 death · 2 events
- Rip Current in Florida, July 14, 20061 death · 1 event
- Flash Flooding in Ohio, July 14, 2006$250,000 · 4 events
- Heat in Illinois, July 14 to 21, 20064 injured · 3 events
- Lightning Strike in Kansas, July 14, 2006$50,000 · 1 event
- Damaging Wind in Tennessee, July 14, 2006$50,000 · 65 kt wind · 1 event
- Lightning Strike in North Carolina, July 14, 20064 injured · 1 event
- Flash Flooding and Hail in Indiana, July 14, 2006$30,000 · 1 in hail · 8 events
- Damaging Winds in North Carolina, July 14, 2006$36,000 · 60 kt wind · 3 events
- Lightning Strike in Michigan, July 14, 20063 injured · 1 event
- Damaging Wind in Tennessee, July 14, 2006$20,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520367.